# SDR 2016FA0000256

- Difficulty date: May 20, 2016
- Submitted: May 24, 2016
- Operation: General aviation
- Aircraft: MRME
- Engine: Rotax ROTAX582UL
- Engine time: 132 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Overtemp
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, Y
- Precautionary procedure: A

## Discrepancy

THERMAL AIRSHIP AT ABOUT 6:30 OUR ENG SHUTDOWN, NOTICED THE ENG WAS OVER TEMP.  THE ROTAX PROVIDES FWD PROPULSION & PRESSURIZES THE CONTROL SURFACES SO WITHOUT THE ROTAX WE ARE NOW OPERATING AS A HOT AIR BALLOON & ONLY HAVE VERTICAL CONTROL WITH THE TWO LP BURNERS.  THE WIND DIRECTION WAS NOW TAKING US AWAY & THE TFR TO THE NORTH WEST.  NOTICED THE GAUGE TEMP DROPPING & IT PASSED BELOW THE RED LINE, RESTARTED THE ENG SUCCESSFULLY.  REDUCED THE ENGS RPMS TO MINIMIZE THE ENG TEMP & POINTED TOWARD THE FIELD & DESCENDED.  ABOUT 5 MIN AFTER THE FIRST ENG FAILURE, THE TEMP SPIKED & THE ENG SHUT DOWN AGAIN.  AT ABOUT 200 FEET THE TEMP GAUGE SPIKED & THE ENG SHUT DOWN FOR THE THIRD TIME.  LANDED IN THE PARKING LOT ABOUT 50 FEET FROM THE GRASS FIELD.
